Processing math: 100%

Volume 16, issue 5 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 25, 1 issue

Volume 24, 9 issues

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN 1472-2739 (online)
ISSN 1472-2747 (print)
Author Index
To Appear
 
Other MSP Journals
The simple loop conjecture for 3–manifolds modeled on Sol

Drew Zemke

Algebraic & Geometric Topology 16 (2016) 3051–3071
Abstract

The simple loop conjecture for 3–manifolds states that every 2–sided immersion of a closed surface into a 3–manifold is either injective on fundamental groups or admits a compression. This can be viewed as a generalization of the loop theorem to immersed surfaces. We prove the conjecture in the case that the target 3–manifold admits a geometric structure modeled on Sol.

Keywords
simple loop conjecture, Sol geometry
Mathematical Subject Classification 2010
Primary: 57M35
Secondary: 57M50
References
Publication
Received: 30 December 2015
Revised: 14 March 2016
Accepted: 28 March 2016
Published: 7 November 2016
Authors
Drew Zemke
Department of Mathematics
Cornell University
310 Malott Hall
Ithaca, NY 14853
United States
http://www.math.cornell.edu/~zemke/